MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23861
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angioplasty of the tibial arteries via contralateral access in the common femoral artery, a cxi support catheter separated.The catheter was advanced through a cook 5-french, 90-centimeter ansel sheath, over another manufacturer¿s 0.014-inch wire guide.The anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered upon insertion or advancement of the catheter.Toward the end of the procedure, the catheter separated between the hub and catheter.A power injector was not used with the device.The user reportedly then cut the catheter with a blade to maintain wire access, and the catheter was replaced with another catheter to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The device was returned to cook on 10feb2025.Photos show that the device was separated just below the hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angioplasty of the tibial arteries via contralateral access in the common femoral artery, a cxi support catheter separated.The catheter was advanced through a cook 5-french, 90-centimeter ansel sheath, over another manufacturer¿s 0.014-inch wire guide.The anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered upon insertion or advancement of the catheter.Toward the end of the procedure, the catheter separated between the hub and catheter.A power injector was not used with the device.The user reportedly then cut the catheter with a blade to maintain wire access, and the catheter was replaced with another catheter to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The device was returned to cook on 10feb2025.Photos show that the device was separated just below the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was conducted as well.The complaint device was returned to cook for investigation.There were kinks through the length of the device and the catheter tubing was separated at the strain relief.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on four devices for the final lot and one relevant non-conformance on two devices for the catheter component lot; however, all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture the non-conformance.A review of complaint history found no additional relevant complaints for this lot number.The relevant component lot was used in one other final lot.A complaint history search on this lot found no relevant complaints.The product ifu was reviewed, and the customer followed all relevant instructions related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.Although there were relevant non-conformances found in the final lot, and component lots, all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture this non-conformance.No other lot related complaints have been received from the field.Adequate inspection activities have been established.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21423630
Report Number1820334-2025-00155
Device Sequence Number20829783
Product Code KRA
UDI-Device Identifier00827002238619
UDI-Public(01)00827002238619(17)271113(10)16338289
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23861
Device Catalogue NumberCXI-2.3-14-150-ANG2
Device Lot Number16338289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SERENITY"; 014" GLIDEWIRE ADVANTAGE
Patient SexUnknown